Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why am I having constand periods a year after having Mirena placed??

I had my Mirena IUD placed 8 weeks after having my daughter, and my periods went away a few months later. But then I started getting serious cramping that made me unable to stand up, and my doctor said that was completely normal. Ever since then, I have been getting periods (not spotting) about every 2 weeks. It starts out heavy then gradually thins out. I have no clue what's going on.

Has anyone experienced this or possibly know why I keep getting periods so close together?

 
art.diva

Asked by art.diva at 9:24 PM on Jul. 12, 2010 in Health

Level 14 (1,824 Credits)
This question is closed.
Answers (4)
  • Are you still having pain? if so I would get it out ASAP!!!! Also if you start having fever or nausea with it. I and my SIL and a bunch of other woman's reviews online said the very same symptoms. And the Dr.'s never find anything wrong... Mine even did an ultrasound and they said it was fine - after more pain, fevers, and bleeding they took it out. After inspection of the IUD they thought maybe it was poking into my insides and had caused infection because of it. ... I personally hated it!!! take it out if it starts causing real problems! it's not worth your health. GL hunny and I hope you don't have to go through those extremes.
    hotrodmomma

    Answer by hotrodmomma at 9:32 PM on Jul. 12, 2010

  • That really sucks, sorry. Idk about that since it's been longer, but I know that spotting is normal for the first 6 months and I had constant light flow for the first 6 months, now I'm back to a normal cycle.
    AshleyBDG

    Answer by AshleyBDG at 9:29 PM on Jul. 12, 2010

  • I am wondering the same thing. I got my IUD 2 weeks ago and I am having horrible cramping and feel like I am going to start. Hope it doesnt keep happening!
    sassy_brizzy

    Answer by sassy_brizzy at 9:54 PM on Jul. 12, 2010

  • The Mirena is technically suppose to supress the uterine lining (that's why one of the "side effects" is complete loss of period), so depending on the amount your bleeding, I'm guessing it's not doing it's job.

    I've had the Mirena in for just 2 weeks shy of a year and have had no problems with it until 2 days ago. I started getting severe abdominal pain and pretty much pain all around that area right after having sex. It didn't go away 12 hours later so I went to the ER and after waiting 6 hours and going through an ultrasound and pelvic exam, they couldn't tell me what was causing it. They said they saw the IUD in my uterus, but couldn't see the "arms" on it (they said probably due to how small it was on the ultrasound) and only one of my 2 strings was showing out of my cervix. I have a feeling my OBGYN will be getting a call tomorrow because the pain still hasn't subsided.
    things_not_sane

    Answer by things_not_sane at 10:06 PM on Jul. 12, 2010